today for some reason i cannot get my bs down with my pump (minimed). its over 300 now. i have changed out my set twice today thinking there was some sort of problem with the tubing, or maybe i had a kink somewhere. ...but nothing. I now feel scared. emailed my doctor but doubt if i will hear back from her today as its sunday. any advice?

Views: 354

Reply to This

Replies to This Discussion

Often exercise is the wrong thing to do with Bg above 300, it can actually make Bg go even higher. To many stress hormones going on with ultra high Bg, just like there are with hypo's.

I've noticed when I get down to that last little bit of insulin, I don't get as good of control. I had maybe enough insulin to fill my reservoir half way, before needing to open a new bottle, but I just tossed it, its not worth it to me running higher, to "save" a little money or insulin or whatever.

I also notice the week I ovulate and the week before my period I really have to crank the basal up and really have to watch the carb intake.

But I think after trying to change out the infusion site after the second time I would have just opened a new bottle of insulin, and as others have suggested maybe bolused with a shot.

I've heard that but I have very good results with walking correction boluses to work faster in situations where I've had really high BG. I'm not pushing it but I think that it gets the insulin working faster. And getting fresh air is always a good thing? It also sort of spends time, which also will help the insulin get going. I've only seen what I presume are adrenaline spikes if I'm really going all out, 100%, running as fast as I can or doing stuff like weight lifting. Walking is a really good flow fit for me and more of a get out there and move thing? I think that it works for this sort of situation.

I wonder if instead of 10 ml, they ought to sell 7.5 ml bottles that wouldn't have the "end of the bottle syndrome" problem?

I've noticed keeping mine in the fridge after opening it, instead of having it lying around at room temperature really seems to make a difference too. LOL only thing is I have to remember to take it out and let it warm up a bit, hahaha.

I dunno, I always keep mine in the fridge but the bottles seem to get "tired" by the end of the jug. :-(

Either that or I need to stop sleeping with my heating pad cause Im so cold all the time, lol...Think I cooked some insulin one night.

My little dog likes to curl up against me. I worry that if the pod is next to her that her heat will do that. So many things to be conscious of!

I don't know if you are able to do this, but I actually use Novolog Pens to fill my Omnipod. That way they are only out for like 2 weeks before they are empty for me. I don't use that much insulin yet, so maybe it depends on that.

"I wonder if instead of 10 ml, they ought to sell 7.5 ml bottles that wouldn't have the "end of the bottle syndrome" problem"

I would think they should have that or 5 ml bottles for Low Insulin users, wouldn't you think?

If only using 20 us day by 1,000 = 50 days and your beyond the X date

Also? I have different CB's ( corrcetion bolus's) for different Levels of my higher BG's The higher the BG, the Lower the Factor is dived it into.. Thus Ave out to taking 1 More Unit for every 15 pts at or above 200..than my Normal CB Factor..

a 250 for me w/b -90 and treat the bal of 160 divide by CF of 15 = 11 units. Normal is Divide by 20 if 3 hrs or longer after last bolus
and Of course, have to test every 1/2 hr to see how it's going (dwn) and that it doesn't go down too far ( Hypo)

I would suggest you have such a Guide plan for you will be getting Highs Like that from time to time..and best have a game plan
With your Pump? A Written out ck list of what to do with it wouldn't be a bad idea either..

I use Pens and I just Start a new Pen if my 1st CB doesn't work after 2 hrs..

I agree with the needle shot idea ...is n't that what the MM pump reminds pumpers to do when HI ? ; my insulin box has a sticker on it , provided by Pharmacy : Discard unused portion after 28 days ( I use about 20 u a day ...so yes , there will be waste ) ...and drink lots of H2O ! Be well

So strange! This happened to my daughter Friday. Actually Thursday & Friday. She had a cold, so we thought that's why we couldn't get her numbers down. But her cold was just slight -- didn't seem like she should be hitting 300-400. Then Friday, she just kept climbing. We bolused 15 units & her BG kept climbing. I thought we were going to have to go to the ER. She was 570 with moderate ketones. Finally, our nurse said "It's the pump, we've tried everything. Take 15 with a shot & disconnect the pump." Samantha was better within the hour! We called Animas to say the pump wasn't delivering. They say she must not've primed properly. Now she is still using her pens & really doesn't want to wear the pump again. That was 2 missed days of school due to high BG/pump malfunction.

I would take a shot. I keep extra syringes for something like this. I would also use a different vial with a different lot number to draw from.

RSS

Advertisement



REsources

From the Diabetes Hands Foundation blog...

Diabetes Among Hispanics: We’re not all the same

US Hispanics are often portrayed in the press as a single, monolithic group. But anyone who has spent any time in San Francisco’s Mission District or the Bronx can tell you, we’re not all the same. Now we’re finding out Read on! →

Diabetes entre los hispanos: no somos todos iguales

Traducido por Mila Ferrer.    A menudo los Hispanos en Estados Unidos son retratados en la prensa como un solo grupo, monolítico. Pero cualquiera que haya pasado algún tiempo en el  Mission District de San Francisco o el Bronx se Read on! →

Diabetes Hands Foundation Team

DHF TEAM

Manny Hernandez
(Co-Founder, Editor, has LADA)

Emily Coles
(Head of Communities, has type 1)

Mila Ferrer
(EsTuDiabetes Community Manager, mother of a child with type 1)

Mike Lawson
(Head of Experience, has type 1)

Corinna Cornejo
(Development Manager, has type 2)

Desiree Johnson  (Administrative and Programs Assistant, has type 1)


DHF VOLUNTEERS


Lead Administrator

Bradford (has type 1)


Administrators

Lorraine (mother of type 1)
Marie B (has type 1)

Brian (bsc) (has type 2)

Gary (has type 2)

David (dns) (type 2)

 

LIKE us on Facebook

Spread the word

Loading…

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information: verify here.

© 2014   A community of people touched by diabetes, run by the Diabetes Hands Foundation.

Badges  |  Contact Us  |  Terms of Service